mental-health-icon
Anxiety N Panic Attack
Dear Sir i suffer with anxiety and also panic attacks when a phone rings suddenly i will be panicked doctor prescribed me a medicine antidepressant Mitocent 30 mg . If take this medicine will there be any side effect in long run.How long do i need to take this medicine.Please help me how to overcome this problem .
300 Views v

Answers (2)

Like the answers? Chat privately for 24 hours with the doctor of your choice

doctor profile image
Dr. Naresh Vadlamani
Addiction Psychiatrist 23 yrs exp Hyderabad

Free 3 day follow up

Chat Now

₹600 for 24 hrs

Physicians don't read psychiatry though it is in their syllabus. That's why they are surprised when an antidepressant is prescribed. Most of the antidepressants are also anti anxiety disorder medications, according to international treatment guidelines. Mirtazepine is also an antidepressant which is very useful to treat panic disorder or anxiety disorder, especially those with pain or somatic symptoms. Be patient, all medications take at least 2weeks to start working. Take advice of your doctor if your problem is still unresolved. Usually it takes 1-2months for most of the anxiety and panic symptoms to resolve. In short term, you can take a small dose of beta blocker. All physicians prescribe Benzodiazepine group of meds as anxiolytics, thereby increasing dependence potential. Anti depressants are not addictive nor do they need to be taken life long. Misconceptions will worsen the situations or illnesses.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Swathi S Aithal
General Physician 3 yrs exp Bangalore

Free 3 day follow up

Chat Now

₹100 for 24 hrs

Hello.. First thing is you say you have anxiety and panic attacks and am surprised that you have been prescribed anti depressants ..so I think first we need to exine you and evaluate you for the issue then only I can comment on the medicine...yes the medicine dies have side effects in the long run...you may have to take this medicines from 15 days to 3 months...which will be slowly tapered down ..thank you
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.